MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Fluid Discharge (2686)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.This emdr represents the bard phasix st mesh (device # 2).An additional supplemental emdr was submitted to represent the mesh - composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2006 ¿ patient was diagnosed with large ventral hernia thereby underwent open repair with the implant of composix kugel mesh (device # 1).Per op notes, ¿the hernia defect in the upper abdomen was repaired using a large oval composix kugel mesh (device # 1) and anchored using sutures.¿ on (b)(6) 2015 ¿ patient was diagnosed with ring break thereby underwent open repair with partial removal of broken mesh (device # 1).Per op notes, ¿two ends of the broken ring of the composix kugel mesh (device # 1) were identified and mesh material appeared to bunch up in the periumbilical area.Then, two portions of ring were removed and most of ring was left in place.¿ on (b)(6) 2017 ¿ patient underwent colonoscopy with biopsy due to adherent suture material.On (b)(6) 2018 ¿ patient was diagnosed with enterocutaneous fistula, recurrent ventral hernia and contaminated mesh erosion thereby underwent open repair with the removal of mesh (device # 1) and implant of phasix st (device # 2).Per op notes, ¿the mesh (device #1) contracted and folded onto itself had eroded into bowel at ileocolic anastomosis.There were numerous loops of small bowel stuck to the underside of the mesh and matted to each other, forming the back wall of the fluid collection.Adhesion between small bowel and mesh taken down.The mesh (device # 1) was removed, and small bowel was divided.The ventral hernia was reinforced with phasix st mesh (device # 2) into peritoneal cavity and sutured." on (b)(6) 2018 ¿ patient was diagnosed with enterocutaneous fistula thereby underwent open repair with the removal of mesh (device # 2).Per op notes, ¿enteric appearing fluid was noted between the mesh and the overlying fascia.The mesh (device # 2) was detached from the overlying fascia and removed.Multiple adhesions were taken down and small bowel resection was performed.A synthetic mesh was placed into peritoneal cavity and sutured.¿.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22532640
Report Number1213643-2025-00650
Device Sequence Number7425317
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344(17)200228(10)HUCN0728
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number1201015
Device Lot NumberHUCN0728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight86 KG